Connect with others who understand.

sign up log in
About MyOsteoTeam
Real members of MyOsteoTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Been Given An RX Of Alendronate 70 Mg Tab (generic For Fosamax)

I Have Been Given An RX Of Alendronate 70 Mg Tab (generic For Fosamax)

This would be my first time taking this medicine (once a week tablet) along with Calcium Citrate (1200mg) and Vitamin D3 (1000mg). The latter to be taken daily. Is anyone in this group taking this RX. I have read the side effects, but am more interested in knowing about those who have experienced this medicine before I begin its course.
Thank You so much!
Katalina

A MyOsteoTeam Member said:

Hi - yep my GP put me on the same generic, 70 mg weekly. I've always had low blood pressure and it raised my BP by 30-40 points. GP assured me that was not stroke territory, but hey -- I bet if his BP went up that much he'd be concerned a little more! So I bought a home BP machine and took my BP for a few days, still high. So I took myself off it, and within a day or two BP back to normal. This does not mean it will happen to you, but I have lupus and weird things happen to us. Anyway, I talked to the pharmacist and found that there is a halo dose, 35 mg per week. So my GP was willing to prescribe that, and I've been on it over a year now. Won't know for another year if it fixed things, sadly. I mention this because (maybe) due to low grade lupus, I have always over reacted to medicine. Meds that others hardly feel will knock me out! Oh, and I do take 1200 mg of calcium and a vitamin D capsule daily too, per my GPs directions.

posted over 1 year ago
A MyOsteoTeam Member said:

I have been taking Alendronate 70 mg weekly for over a year now and have had no side effects at all. Now due for a bone density scan, hopefully it will show some improvement.

posted over 1 year ago
A MyOsteoTeam Member said:

I got leg cramps from it. Switched to risendronate and so far so good

posted over 1 year ago
A MyOsteoTeam Member said:

Thank you for your feedback. I hope for all of us taking this course of RX will be beneficial in the long run.

posted over 1 year ago
A MyOsteoTeam Member said:

I thank you very much. I was pointing out to the pharmacist that I was worried about cardio vascular problems as historically I have had TIAs . I didn’t any malabsorption into vascular walls.

posted over 1 year ago
Already a Member? Log in